Flood, Leavenworth
- When
- April 30, 3:00 PM CST to 11:00 PM CST
- Where
- Leavenworth County, Easton
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.350, -95.117
The Stranger Creek at Easton crested at 19.70 feet, or 2.70 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 30, 2:47 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CDT SUN APR 30 2006 A PERSISTENT RAIN SHIELD HAS PERSISTED AROUND THE CORE OF A DEEP CYCLONE PRESENTLY ENTRENCHED ACROSS CENTRAL IOWA EARLY THIS AFTERNOON. MOST OF NORTHERN MISSOURI HAS BEEN SHROUDED IN A STEADY LIGHT RAIN SINCE BEFORE DAWN WITH TEMPERATURES FLATLINED IN THE MID 50S. A /VERY/ SLOW NORTHWARD TRANSITION IS EXPECTED THIS EVENING. FURTHER SOUTH...SUFFICIENT SUNSHINE AND MODEST LOW LEVEL LAPSE RATES HAVE LED TO WIDESPREAD MODERATE CUMULUS AROUND THE SOUTHERN PERIPHERY OF THE LOW. WHILE LOW LEVEL CONVERGENCE AND MOISTURE SUBSTANTIALLY MORE IMPRESSIVE ALONG THE MISSISSIPPI RIVER...DAYTIME HEATING AND AN UPPER LEVEL IMPULSE PUSHING ACROSS SOUTHERN KANSAS HAVE BEEN SUFFICIENT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL/WEST CENTRAL MO THIS AFTERNOON. NOTHING TOO TERRIBLY IMPRESSIVE GIVE SBCAPES < 400 J/KG...BUT ENOUGH COVERAGE TO GET MOST EVERYONE A BRIEF SHOWER OR TWO. WITH THAT SAID...WILL NEED TO KEEP AN EYE OUT TO THE WEST THROUGH SUNSET AS WATER VAPOR IMAGERY SHOWS THE UPSTREAM SHORTWAVE TO BE FAIRLY POTENT AND LIKELY ASSOCIATED WITH SOME COLD MID LEVEL TEMPERATURES. ALTHOUGH THE TARGET OF THIS SHORTWAVE IS TO OUR IMMEDIATE SOUTH...ENHANCED INSTABILITY AND LOCALLY IMPROVED SHEAR COULD LEAD TO A FEW STRONGER STORMS BETWEEN 22 AND 01Z. SINCE THIS ACTIVITY IS BEING GENERATED PURELY ON MARGINAL DIURNAL HEATING...PRECIPITATION AND ULTIMATELY THE CLOUD COVER WILL DISSIPATE AFTER SUNDOWN. STACKED UPPER LOW STILL MOVING AWAY ON MONDAY. LLVL MOISTURE IS NOT SCOURED OUT BEHIND IT...AND HAVE KEPT LOW CHANCE POPS IN THE EASTERN CWA FOR MOST OF THE DAY. BOTH THE NAM AND GFS SHOW SOME SHORTWAVE ENERGY ORBITING AROUND THE MAIN UPPER LOW. LAPSE RATES ARE NOT ALL THAT IMPRESSIVE...SO FEEL OK LEAVING OUT POPS IN THE WESTERN HALF OF THE CWA. SHOULD LOSE MOST OF THE CLOUD COVER BY LATE IN THE DAY...THE NORTHEAST CORNER WILL BE THE COOLEST WHERE THE CLOUD COVER LINGERS LONGEST. FORECAST IS A LITTLE MUDDY AFTER THAT. ON MONDAY NIGHT...THE FRONT TO OUR SOUTH WILL POTENTIALLY GENERATE SOME CONVECTION...BUT FEEL IT WILL BE FAR ENOUGH SOUTH TO LEAVE OUR AREA DRY. ON TUESDAY...WE SEE GOOD WAA AHEAD OF ANOTHER SURFACE LOW TO OUR WEST. WE HAVE BEEN TRACKING THIS LOW THE LAST FEW DAYS...AND TODAYS MODEL RUNS HAVE ALL SPED THIS FEATURE UP. HAVE WARMED UP TUESDAY SIGNIFICANTLY...WITH HIGHS NEAR 80 AREA WIDE. THE UPPER LEVEL LOW IS WELL TO OUR NORTH...WITH THE SURFACE FRONT PROGGED TO COME THROUGH LATE TUESDAY NIGHT. HAVE INTRODUCED POPS IN NORTHWEST MISSOURI FOR AFTER MIDNIGHT ON TUESDAY...AND THEN THROUGHOUT THE DAY ON WED. MODELS SEEM PRETTY SURE ABOUT QUICKLY GETTING THE RAIN OUT OF HERE...NEVERTHELESS KEPT CHANCES IN FOR A LITTLE WHILE ON WED NIGHT. AS FRONT SINKS SOUTH...THERE IS SOME MID LEVEL WAA ON THURSDAY. THIS SHOULD ALSO STAY JUST SOUTH OF US AND HAVE GONE DRY FOR THURSDAY. ANOTHER SYSTEM MAY BE HEADING THIS WAY FOR SUNDAY NIGHT OR EARLY NEXT WEEK. BUT THAT IS JUST OUTSIDE OF THIS FORECAST...AND SOMETHING TO LOOK AT TOMORROW. BOOKBINDER/LVK && .PREV DISCUSSION... 355 AM... VERTICALLY STACKED LOW PRESSURE QUITE EVIDENT ON BOTH IR SATELLITE IMAGERY AND WSR-88D EARLY THIS MORNING MOVING INTO NRN MISSOURI...NOW PASSING CHILLICOTHE. POTENT MID LEVEL SHORTWAVE IS ROTATING ACROSS THE ERN FLANK OF THE SYSTEM WITH IMPRESSIVE DRY SLOT PUNCHING IN FROM SW MISSOURI INTO CNTRL IOWA. ATTENDANT DEFORMATION ZONE WEST OF THE MID LEVEL WAVE OVER THE MISSOURI RIVER FROM THE KANSAS CITY AREA UP THROUGH ST JOSEPH HAS BEEN PERSISTENT ALL NIGHT...BUT IS BEGINNING TO SHRINK IN SIZE AND INTENSITY AS DRY AIR FEEDS IN FROM THE SW...AND THE PIVOT POINT SLIDES UP INTO IOWA. HAVE MAINTAINED HIGHEST POPS ACROSS NRN CWA CLOSEST TO THE MID LEVEL COLD POOL AND SURFACE CONVERGENCE ASSOCIATED WITH THE SFC LOW PRESSURE. LOW STRATUS DECK SHOULD HOLD IN MOST OF THE AREA EARLY THIS MORNING...HOWEVER AS THE COLD POOL MOVES INTO CNTRL IOWA...SOMEWHAT DRIER BOUNDARY LAYER AIR WILL ADVECT INTO THE AREA FROM THE SW. THIS MAY ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE EARLY AFTERNOON...BUT THE PROXIMITY TO THE COLD CORE SYSTEM AND SEASONABLY COOL MID LEVEL TEMPERATURES...RESIDUAL LOW LEVEL MOISTURE...AND DIFFERENTIAL VORTICITY ADVECTION ROTATING ABOUT THE VERTICALLY STACKED SYSTEM WILL PROMOTE INCREASING SHOWER AND THUNDERSTORM ACTIVITY. MEAGER INSTABILITY (CAPES ON THE ORDER OF 500-1000 J/KG) AND VERY WEAK SHEAR (0-6 KM SHEAR 10-20 KT) WILL LIKELY PRECLUDE ANY SEVERE THREAT...HOWEVER ATMOSPHERIC COLUMN PRECIPITABLE WATER VALUES OF NEAR 1.0 INCH AND SLOW STORM MOTION MAY CAUSE ADDITIONAL HEAVY RAINFALL AMOUNTS...AND EXACERBATE FLOODING CONCERNS FOR AREAS THAT HAVE RECEIVED OVER 4 INCHES OF RAIN IN THE PAST 2 DAYS. UPPER LEVEL SYSTEM MEANDERS TO THE NORTH ON MONDAY...AND CLEARING MAY BE SLOW TO OCCUR...ESPECIALLY ACROSS NERN PORTIONS OF THE CWA. MODELS INDICATE THE POSSIBILITY OF SHORTWAVE ENERGY MOVING NEAR THE AREA IN NWLY FLOW BY MONDAY NIGHT...HOWEVER CONFIDENCE IN ANY SPECIFIC FEATURE DOES NOT YET WARRANT A MENTION IN THE FORECAST. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN APR 30 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE MISSOURI RIVER THIS AFTERNOON. THIS ACTIVITY WILL THEN DISSIPATE AFTER SUNSET. SEVERE WEATHER IS NOT EXPECTED. MEANWHILE...A NUMBER OF RIVERS...CREEKS AND STREAMS REMAIN OUT OF THEIR BANKS FROM EXCESSIVE RAINS OVER THE PAST WEEK. ANY ADDITIONAL RAINFALL THIS AFTERNOON SHOULD BE SCATTERED AND LIMITED TO BELOW ONE QUARTER INCH. PERSONS ARE URGED TO REMAIN AWARE OF THE LATEST FLOOD WARNINGS AND STATEMENTS AND AVOID FLOODED ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A QUICK MOVING STORM SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA TUESDAY NIGHT AND WEDNESDAY...PRIMARILY ALONG AND SOUTH OF THE MISSOURI RIVER. SEVERE WEATHER MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BOOKBINDER
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Stranger Creek at Easton crested at 19.70 feet, or 2.70 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497295.